Alert archive / California / High Wind Warnings in 2006
High Wind Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind warning at Feb 27, 2006, 6:24 AM PST for 11 counties in California. It was in force for 16 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 2006, 6:24 AM PST (14:24 UTC)
- Expired
- Feb 27, 2006, 10:47 PM PST
- In force
- 16 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 6:28 PM PST | NON-TSTM WND GST 59 | Half Moon Bay, CA | |
| Feb 27, 6:54 PM PST | NON-TSTM WND GST 63 | Daly City, CA | |
| Feb 27, 6:54 PM PST | NON-TSTM WND GST 71 | San Bruno, CA | SAN FRANCISCO AIRPORT ASOS 55 MPH GUSTING TO 71 MPH. |
| Feb 27, 7:30 PM PST | NON-TSTM WND GST 59 | Oakland, CA | OAKLAND SOUTH RAWS ELEV. 1000 FEET |
| Feb 27, 7:30 PM PST | NON-TSTM WND GST 81 | Los Gatos, CA | LOS GATOS RAWS ELEV. 2000 FEET |
| Feb 27, 7:35 PM PST | NON-TSTM WND GST 73 | 12 E Fremont, CA | ROSE PEAK RAWS ELEV. 3060 FEET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 2.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 271424 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 624 AM PST MON FEB 27 2006 .ANOTHER STRONG PACIFIC STORM SYSTEM IS DEVELOPING OFF THE CALIFORNIA COAST THIS MORNING. GUSTY SOUTH TO SOUTHEAST WINDS THAT PERSISTED MUCH OF SUNDAY NIGHT WILL INCREASE THIS MORNING AS THIS STORM STRENGTHENS AND APPROACHES THE NORTHERN CALIFORNIA COAST. A POWERFUL COLD FRONT ASSOCIATED WITH THIS STORM WILL BRING A BURST OF VERY STRONG...POTENTIALLY DAMAGING WINDS ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS LATE THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH TOWARDS DAYBREAK TUESDAY MORNING AS THE STORM SYSTEM MOVES INLAND OVER OREGON. CAZ006-505-507>509-511-512-514-515-517-518-272300- /O.UPG.KMTR.WI.Y.0004.000000T0000Z-060228T0200Z/ /O.NEW.KMTR.HW.W.0001.060227T1424Z-060228T1200Z/ /O.UPG.KMTR.HW.A.0002.060228T0200Z-060228T1400Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 624 AM PST MON FEB 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS ISSUED A HIGH WIND WARNING FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY AREA...WHICH IS IN EFFECT UNTIL 4 AM TUESDAY MORNING. THIS HIGH WIND WARNING REPLACES ANY WIND ADVISORIES OR WATCHES THAT WERE IN EFFECT FOR THIS AREA. STRONG SOUTHEAST WINDS HAVE DEVELOPED ACROSS MUCH OF THE SAN FRANCISCO AND MONTEREY BAY AREAS THIS MORNING. AT 6 AM...MANY LOCATIONS WERE ALREADY REPORTING SUSTAINED WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS. SAN JOSE AND SALINAS AIRPORTS HAVE REPORTED SUSTAINED WINDS NEAR 30 MPH WITH GUSTS UP TO 45 MPH FOR MUCH OF THIS MORNING...WITH MANY OTHER STATIONS REPORTING SIMILAR CONDITIONS. SOUTHEAST WINDS WILL CONTINUE TO INCREASE TODAY AS A STRONG STORM SYSTEM DEVELOPS OFFSHORE AND APPROACHES THE NORTHERN CALIFORNIA COAST. EXPECT A BURST OF VERY STRONG...POTENTIALLY DAMAGING WINDS GUSTING TO 60 MPH AS AN ASSOCIATED COLD FRONT MOVES ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TIE DOWN LOOSE OUTDOOR OBJECTS OR BRING THEM INSIDE. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATED INFORMATION ON THIS SITUATION. $$ CAZ506-510-513-272300- /O.UPG.KMTR.HW.A.0002.060228T0200Z-060228T1400Z/ /O.NEW.KMTR.HW.W.0001.060227T1424Z-060228T1200Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 624 AM PST MON FEB 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS ISSUED A HIGH WIND WARNING FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY AREA...WHICH IS IN EFFECT UNTIL 4 AM TUESDAY MORNING. THIS HIGH WIND WARNING REPLACES ANY WIND ADVISORIES OR WATCHES THAT WERE IN EFFECT FOR THIS AREA. STRONG SOUTHEAST WINDS HAVE DEVELOPED ACROSS MUCH OF THE SAN FRANCISCO AND MONTEREY BAY AREAS THIS MORNING. AT 6 AM...MANY LOCATIONS WERE ALREADY REPORTING SUSTAINED WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS. SAN JOSE AND SALINAS AIRPORTS HAVE REPORTED SUSTAINED WINDS NEAR 30 MPH WITH GUSTS UP TO 45 MPH FOR MUCH OF THIS MORNING...WITH MANY OTHER STATIONS REPORTING SIMILAR CONDITIONS. SOUTHEAST WINDS WILL CONTINUE TO INCREASE TODAY AS A STRONG STORM SYSTEM DEVELOPS OFFSHORE AND APPROACHES THE NORTHERN CALIFORNIA COAST. EXPECT A BURST OF VERY STRONG...POTENTIALLY DAMAGING WINDS GUSTING TO 60 MPH AS AN ASSOCIATED COLD FRONT MOVES ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TIE DOWN LOOSE OUTDOOR OBJECTS OR BRING THEM INSIDE. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATED INFORMATION ON THIS SITUATION. $$ CAZ516-272300- /O.UPG.KMTR.HW.A.0002.060228T0200Z-060228T1400Z/ /O.NEW.KMTR.WI.Y.0005.060227T1424Z-060228T1200Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 624 AM PST MON FEB 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN SALINAS VALLEY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THIS WIND ADVISORY REPLACES THE HIGH WIND WATCH THAT WAS IN EFFECT. STRONG SOUTHEAST WINDS HAVE ALREADY DEVELOPED THIS MORNING ACROSS NORTHERN PORTIONS OF THE SALINAS VALLEY THIS MORNING. SALINAS AIRPORT HAS BEEN REPORTING SUSTAINED WINDS NEAR 25 MPH WITH GUSTS UP TO 40 MPH FOR MUCH OF THIS MORNING. WHILE WINDS REMAIN LIGHTER IN SOUTHERN PORTIONS OF THE VALLEY...THEY ARE EXPECTED TO INCREASE OVER THE NEXT SEVERAL HOURS. SOUTHEAST WINDS WILL INCREASE AS A STRONG STORM SYSTEM DEVELOPS OFFSHORE AND APPROACHES THE NORTHERN CALIFORNIA COAST. EXPECT A BURST OF STRONG WINDS AS AN ASSOCIATED COLD FRONT MOVES ACROSS THE AREA THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WEAGLE/KENNEDY/REYNOLDS
2 follow-up statements
000 WWUS76 KMTR 272224 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 224 PM PST MON FEB 27 2006 .ANOTHER STRONG PACIFIC STORM SYSTEM WAS DEVELOPING OFF THE CALIFORNIA COAST THIS AFTERNOON. WHILE WINDS HAD DIMINISHED SOMEWHAT ACROSS THE AREA DURING THE MORNING AND EARLY AFTERNOON HOURS...WINDS ARE EXPECTED TO AGAIN INCREASE LATER THIS AFTERNOON AND THIS EVENING. AS THIS NEXT STORM INTENSIFIES AND MOVES CLOSER TO THE COAST THIS EVENING...IT WILL SWING A STRONG COLD FRONT THROUGH THE BAY AREA. SOUTH TO SOUTHEAST WINDS WILL AGAIN INCREASE AND BRING A BURST OF VERY STRONG...POTENTIALLY DAMAGING WINDS ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS LATE THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH TOWARDS DAYBREAK TUESDAY MORNING AS THE STORM SYSTEM MOVES INLAND OVER OREGON. CAZ006-505>515-517-518-280630- /O.CON.KMTR.HW.W.0001.000000T0000Z-060228T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 224 PM PST MON FEB 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. STRONG SOUTHEAST WINDS WILL DEVELOP AGAIN ACROSS MUCH OF THE SAN FRANCISCO AND MONTEREY BAY AREAS LATE THIS AFTERNOON AND THIS EVENING. EXPECT A BURST OF VERY STRONG...POTENTIALLY DAMAGING WINDS SUSTAINED AT 30 TO 40 MPH GUSTING AS HIGH AS 60 MPH AS AN ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND SPEEDS OF THIS MAGNITUDE CAN LEAD TO PROPERTY DAMAGE. TIE DOWN LOOSE OUTDOOR OBJECTS OR BRING THEM INSIDE. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATED INFORMATION ON THIS SITUATION. $$ CAZ516-280630- /O.CON.KMTR.WI.Y.0005.000000T0000Z-060228T1200Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 224 PM PST MON FEB 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SOUTHEAST WINDS WILL AGAIN ACROSS THE SOUTHERN SALINAS VALLEY LATE THIS AFTERNOON AND EVENING. EXPECT A BURST OF STRONG WINDS... SUSTAINED AT 25 TO 35 MPH GUSTING AS HIGH AS 45 MPH AS AN ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. REMEMBER TO TIE DOWN LOOSE OBJECTS AROUND THE HOUSE TO AVOID FLYING PROJECTILES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE COMMERCIAL SOURCE OF WEATHER INFORMATION. $$
000 WWUS76 KMTR 280647 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1047 PM PST MON FEB 27 2006 .A STRONG PACIFIC STORM SYSTEM MOVED ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS ON MONDAY EVENING AND PRODUCED A PERIOD OF VERY STRONG WINDS. STRONGEST WINDS OCCURRED BETWEEN 630 AND 730 PM PST. SOME WIND GUST REPORTS DURING THAT TIME PERIOD INCLUDE... LOCATION PEAK WIND ANGEL ISLAND 98 MPH LOS GATOS RAWS (2000 FT ELEVATION) 81 MPH SAN FRANCISCO AIRPORT 71 MPH DALY CITY 63 MPH OAKLAND SOUTH RAWS (1000 FT ELEVATION) 59 MPH HALF MOON BAY 59 MPH THERE WERE SEVERAL REPORTS OF TREES AND POWER LINES DOWN IN SAN MATEO COUNTY ON MONDAY EVENING. CAZ006-505>515-517-518-280800- /O.CAN.KMTR.HW.W.0001.000000T0000Z-060228T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1047 PM PST MON FEB 27 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE HIGH WIND WARNING FOR THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. WINDS HAVE DECREASED THROUGHOUT THE REGION AFTER A STRONG COLD FRONT MOVED THROUGH EARLIER THIS EVENING. MOTORISTS ARE URGED TO BE CAUTIOUS THIS EVENING AS THERE ARE SEVERAL REPORTS OF TREES AND POWER LINES DOWN. $$ CAZ516-280800- /O.CAN.KMTR.WI.Y.0005.000000T0000Z-060228T1200Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 1047 PM PST MON FEB 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN SALINAS VALLEY. WINDS HAVE DIMINISHED AFTER A STRONG COLD FRONT MOVED THROUGH EARLIER THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind warning went out at Feb 27, 6:00 AM PST, 24 minutes earlier.
Area forecast discussion, Feb 27, 6:00 AM PST, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PST MON FEB 27 2006
CORRECTED WATCHES/WARNINGS/ADVISORIES
.DISCUSSION...A DEEP UPPER LOW NEAR 40N 135W CONTINUES TO FEED
SUBTROPICAL MOISTURE INTO CALIFORNIA BRINGING WIDESPREAD MODERATE
TO HEAVY RAIN INTO THE CWA THIS MORNING. STRONG DIFFLUENCE ALOFT AND
FAVORABLE OROGRAPHICS HAVE BROUGHT IMPRESSIVE 24 HR RAINFALL TOTALS
TO MOUNTAIN AREAS. VENADO IN THE SONOMA COUNTY MOUNTAINS HAVE
RECEIVED ALMOST 4 INCHES AND BEN LOMOND RAWS IN THE SANTA CRUZ
MOUNTAINS HAVE RECEIVED OVER 2 INCHES...WITH A MAJORITY OF THE RAIN
FALLING IN THE PAST 12 HOURS. THE MAJORITY OF THE RAINFALL HAS BEEN
IN THE NORTH BAY AND SANTA CRUZ MOUNTAINS WITH WIDELY VARIED RAINFALL
AMOUNTS THROUGHOUT THE REST OF THE CWA DUE TO STRONG SOUTHWESTERLY
FLOW ALOFT ALLOWING OROGRAPHICS PLAYING A STRONG ROLL. AS OF 12Z ONLY
A FEW HUNDREDTHS HAS FALLEN WHERE RAIN SHADOWING HAS BEEN STRONG AND
JUST OVER AN INCH HAS FALLEN WHERE TOPOGRAPHY HAS ENHANCED THE LIFT.
AT 1230Z KMUX RADAR IS SHOWING NUMEROUS STRONG CELLS MOVING INTO
MARIN AND SAN MATEO COUNTIES. ADDITIONAL RAINFALL WILL LIKELY PRODUCE
PONDING ON ROADWAYS DURING THE MORNING COMMUTE AND WILL ISSUE AN
URBAN AND SMALL STREAM FLOOD ADVISORY SHORTLY.
THE UPPER LOW WILL MOVE TOWARD THE CA/OR BORDER THROUGH TONIGHT WHILE
A SURFACE LOW CONTINUES TO DEVELOP SOUTHWEST OF SAN FRANCISCO. MODELS
CONTINUE ON LOCATION AND STRENGTH OF THE LOW AS IT MOVES TOWARD
NORTHERN CA TODAY. THE 06Z GFS HAS A 995 MB LOW JUST WEST OF CAPE
MENDOCINO AT 00Z TUE WHILE THE 06Z NAM HAS A 998 MB LOW ABOUT 175 NM
WEST OF SAN FRANCISCO AT THIS TIME. THE 00Z EURO IS IN LINE WITH THE
GFS IN LOCATION BUT IS A LITTLE WEAKER AT 998 MB. THE GFS INITIALIZED
WELL WITH YESTERDAY DEVELOPING LOW OFF THE COAST AND FEEL IT IS
PERFORMING WELL LATELY. THE GFS SOLUTION WILL BRING THE STRONGEST
GRADIENTS ACROSS THE CWA WITH THE STRONGEST WINDS OCCURRING LATE
AFTERNOON AND EARLY EVENING WHEN THE LOW IS CLOSEST TO THE REGION.
PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH THE EVENING THE AND
ADDITIONAL 1 TO 3.5 INCHES OF RAIN FALLING ACROSS THE DISTRICT
THROUGH THIS EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY
THROUGH TUESDAY AS THE UPPER LOW WILL BE NEAR THE REGION HELPING TO
DESTABILIZE THE ATMOSPHERE. ADDITIONALLY...AS A RESULT OF STRONG
SOUTHERLY WINDS AND RUNOFF FROM PERIODS OF HEAVY RAIN...IN
COMBINATION WITH A HIGH ASTRONOMICAL HIGH TIDE TODAY...MINOR COASTAL
FLOODING WILL BE A CONCERN IN SOUTH FACING OF THE SFO BAY AND COAST
AROUND HIGH TIDE TODAY. A HIGH TIDE OF 6.7 FT OCCURS AT 1034 AM THIS
MORNING AT THE GOLDEN GATE BUT CHECK LOCAL TIDE CHARTS FOR PREDICTED
TIDES AT OTHER LOCATIONS ALONG THE COAST AND BAY.
WINDS WILL SLACKEN OVERNIGHT AS THE SURFACE LOW MOVES NORTHEASTWARD
BUT SHOWERS WILL LIKELY CONTINUE THROUGH TUESDAY EVENING AS ANOTHER
SHORTWAVE TROUGH MOVES ACROSS NORTHERN CA. ONLY LIGHT RAINFALL
TOTALS ARE EXPECTED WITH THIS SHORTWAVE AS THE FOCUS OF THE
SUBTROPICAL MOISTURE SHIFTS TO THE SOUTH AND EAST...HOWEVER AN
UNSTABLE AIRMASS WILL CONTINUE OVER THE STATE AND THUNDERSTORM
CHANCES CONTINUE TUESDAY AND LOCALLY HEAVY RAIN COULD FALL IN AREAS
WHERE THUNDERSTORMS DEVELOP.
THERE WILL BE A BRIEF BREAK TUESDAY NIGHT AND EARLY WEDNESDAY
BEFORE ANOTHER UPPER LOW DIVES SOUTHWARD OUT OF THE GULF OF ALASKA.
THIS SYSTEM WILL ALSO LACK A SUBTROPICAL FEED AND CURRENT QPF
PREDICTIONS BRING LESS THAT 1.5 INCHES TO VENADO ON WEDNESDAY. THIS
SYSTEM WILL ALSO BE MUCH COLDER THAN ONES EARLIER IN THE WEEK WITH
SNOW POSSIBLE OVER THE BAY AREA HILLS. THE UPPER LOW REMAINS NEAR
THE CA/OR BORDER THROUGH FRIDAY AND SHOWERS WILL LIKELY CONTINUE
THROUGH FRIDAY AS VORT MAXES ROTATE AROUND THE UPPER LOW. THE
PATTERN LOOKS TO REMAIN WET OVER THE WEEKEND AND INTO NEXT WEEK AS
MEDIUM RANGE MODELS BRING ANOTHER UPPER LOW SOUTHWARD OUT OF THE
GULF OF ALASKA.
&&
.AVIATION...HEAVIER RAINS NOW MOVING OVER THE SFO BAY AREA
TERMINALS AND STS EXPECTED TO LAST ALL DAY. SOUTHEAST WINDS
WILL INCREASE DURING THE MORNING HOURS WITH GUSTS TO 35 KT AND
CONTINUE ALL THE WAY THROUGH EARLY EVENING. CEILINGS LOWERING TO
1500 FEET AND COULD GET EVEN LOWER DURING PERIODS OF HEAVY RAIN. COLD
FRONT IS EXPECTED TO PASS SOMETIME THIS EVENING. WILL HAVE A BETTER
IDEA OF THE TIMING OF THE FRONTAL PASSAGE IN THE NEXT DISCUSSION.
&&
.MARINE...BUOYS HAVE BEEN REPORTING SUSTAINED WINDS 30-35 KT WITH
GUSTS UP TO 40-45 KT UP AND DOWN THE COASTAL WATERS THIS MORNING.
WINDS WILL LIKELY INCREASE SLIGHTLY LATER THIS MORNING AS THE
DEVELOPING GALE CENTER CURRENTLY ABOUT 500 MILES WEST OF PT
CONCEPTION STRENGTHENS AND SLAMS INTO NORTHERN CALIFORNIA. AS THIS
SYSTEM MAKES LANDFALL...A POWERFUL COLD FRONT WILL COME ALONG WITH
IT...AND STORM FORCE GUSTS UPWARDS OF 50-55 KT ARE A POSSIBILITY
JUST AHEAD OF THE FRONT. BODEGA BAY WIND PROFILER ALREADY SHOWS
WINDS OF THIS MAGNITUDE JUST ABOVE THE SURFACE...SO IT WOULD NOT
TAKE MUCH TO MIX THESE STRONGER WINDS DOWN TO THE SURFACE.
VERY STEEP SOUTHWEST SEAS CONTINUE TO BATTER THE COAST AND COASTAL
WATERS...DRIVEN BY THE STRONG COASTAL WINDS. AS MENTIONED ABOVE...
THIS IS ALL OCCURRING AS WE EXPERIENCE THE PEAK ASTRONOMICAL TIDES
OF THE MONTH...INCREASING THE RISK OF MINOR TIDAL FLOODING. TIDAL
GAGES ARE ALREADY SHOWING WATER LEVELS SEVERAL INCHES ABOVE
ASTRONOMICALLY PREDICTED LEVELS...THIS WILL ONLY INCREASE AS RUNOFF
INCREASES AND SURFACE PRESSURE DECREASES.
LATEST BUOY REPORTS INDICATE SEAS ARE GENERALLY IN THE 13-16 FT
RANGE WITH PERIODS OF 8-10 SEC. SEAS OF THIS MAGNITUDE ARE
EXPECTED TO CONTINUE AT LEAST THROUGH THIS EVENING...THEREFORE THE
HIGH SURF ADVISORY CONTINUES FOR THE COAST.
THE NEW EXPERIMENTAL SAN FRANCISCO BAR FORECAST IS NOW ON THE WFO
MONTEREY WEB SITE. IT IS INCLUDED IN THE COASTAL WATERS FORECAST FOR
THE POINT ARENA TO PIGEON POINT INNER WATERS ZONE (PZZ550).
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA/TNGT...GALE WARNING ALL WATERS.
.TDA...HIGH WIND WARNING ALL ZONES EXCEPT SOUTHERN
SALINAS VALLEY.
.TDA...WIND ADVISORY SOUTHERN SALINAS VALLEY.
.TDA THROUGH TUESDAY...HIGH SURF ADVISORY.
.TDA...COASTAL FLOOD ADVISORY FOR THE SONOMA COUNTY COAST
SOUTH TO CARMEL BAY AND THE SFO BAY SHORELINE FROM
6 AM UNTIL NOON TODAY.
.TNGT...FLOOD WATCH...UPPER NAPA RIVER.
.TDA THROUGH THIS EVENING...URBAN AND SMALL STREAM FLOOD
ADVISORY FOR THE NORTH BAY AND SFO BAY COUNTIES.
PUBLIC FORECAST: KENNEDY
MARINE: WEAGLE
AVIATION: W PI
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Feb 26, 5:50 PM PST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 550 PM PST SUN FEB 26 2006 CAZ006-505-508-509-514-515-271400- BIG SUR COAST-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 550 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS AND FOR THE SAN FRANCISCO BAY SHORELINE. .DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT A STRONG PACIFIC WEATHER SYSTEM WILL CONTINUE TO GENERATE PERIODS OF STRONG WINDS THROUGH SUNDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT THROUGH 6 PM MONDAY. STRONG WINDS OVER THE OCEAN WILL RESULT IN HIGH SURF WHICH WILL IMPACT THE COAST BEGINNING THIS EVENING. * WIND ADVISORY...SEE WWUS76 KMTR - NPWMTR FOR DETAILS * * HIGH SURF ADVISORY...SEE WHUS46 KMTR - CFWMTR FOR DETAILS * IN ADDITION...PERIODS OF HEAVY RAIN WILL DEVELOP SUNDAY NIGHT... PARTICULARLY ALONG THE COAST NORTH OF SAN FRANCISCO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENTIALLY STRONGER STORM SYSTEM WILL MOVE INTO THE REGION ON MONDAY AND MONDAY NIGHT...BRINGING ADDITIONAL PERIODS OF HEAVY RAIN AND INCREASED WINDS. WIND GUSTS AS HIGH AS 60 MPH MAY OCCUR BY MONDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM ON MONDAY WITH A HIGH WIND WATCH IN EFFECT FOR MONDAY NIGHT. * WIND ADVISORY...SEE WWUS76 KMTR - NPWMTR FOR DETAILS * * HIGH WIND WATCH...SEE WWUS76 KMTR - NPWMTR FOR DETAILS * RIVERS IN THE NORTH BAY ARE EXPECTED TO RISE SIGNIFICANTLY MONDAY AND MONDAY NIGHT. * RIVER STATEMENT...SEE FGUS86 KMTR - RVSMTR FOR DETAILS * WITH PERIODS OF HEAVY RAIN...LOCAL URBAN FLOODING IS LIKELY MONDAY AND MONDAY EVENING. IN ADDITION...SMALL STREAMS MAY REACH BANKFULL DURING THESE TIMES. A HIGH SURF ADVISORY WILL CONTINUE THROUGH MONDAY NIGHT. IN ADDITION...A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR MONDAY MORNING DUE TO STRONG WINDS AND RUNOFF FROM HEAVY RAINFALL IN COMBINATION WITH HIGH ASTRONOMICAL TIDES. MINOR FLOODING MAY OCCUR ALONG THE OCEAN AND ALONG PORTIONS OF THE SAN FRANCISCO BAY DURING THE MONDAY MORNING HIGH TIDE. * HIGH SURF ADVISORY...SEE WHUS46 KMTR - CFWMTR FOR DETAILS * * COASTAL FLOOD WATCH...SEE WHUS46 KMTR - CFWMTR FOR DETAILS * ANOTHER STORM WILL MOVE INTO THE AREA LATE WEDNESDAY THROUGH THURSDAY EVENING. YET ANOTHER STORM IS DUE IN FRIDAY INTO FRIDAY EVENING. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY... THEY WILL BE COLDER WITH LOW SNOW LEVELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ507-511-512-517-518-271400- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY MOUNTAINS- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- 550 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT A STRONG PACIFIC WEATHER SYSTEM WILL CONTINUE TO GENERATE PERIODS OF STRONG WINDS THROUGH SUNDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT THROUGH 6 PM MONDAY. * WIND ADVISORY...SEE WWUS76 KMTR - NPWMTR FOR DETAILS * IN ADDITION...PERIODS OF HEAVY RAIN WILL DEVELOP SUNDAY NIGHT... PARTICULARLY IN THE MOUNTAINS OF THE NORTH BAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENTIALLY STRONGER STORM SYSTEM WILL MOVE INTO THE REGION ON MONDAY AND MONDAY NIGHT...BRINGING ADDITIONAL PERIODS OF HEAVY RAIN AND INCREASED WINDS. WIND GUSTS AS HIGH AS 60 MPH MAY OCCUR BY MONDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM ON MONDAY WITH A HIGH WIND WATCH IN EFFECT FOR MONDAY NIGHT. * WIND ADVISORY...SEE WWUS76 KMTR - NPWMTR FOR DETAILS * * HIGH WIND WATCH...SEE WWUS76 KMTR - NPWMTR FOR DETAILS * WITH PERIODS OF HEAVY RAIN EXPECTED...SMALL STREAMS MAY REACH BANKFULL MONDAY AND MONDAY EVENING. ANOTHER STORM WILL MOVE INTO THE AREA LATE WEDNESDAY THROUGH THURSDAY EVENING. YET ANOTHER STORM IS DUE IN FRIDAY INTO FRIDAY EVENING. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY... THEY WILL BE COLDER AND SNOW LEVELS WILL DROP TO 3000 FEET OR BELOW BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ506-510-513-516-271400- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY INCLUDING SAN JOSE- 550 PM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND VALLEY LOCATIONS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT A STRONG PACIFIC WEATHER SYSTEM WILL CONTINUE TO GENERATE PERIODS OF STRONG WINDS AND HEAVY RAIN THROUGH SUNDAY NIGHT. STRONGEST WINDS AND RAIN ARE EXPECTED IN THE NORTH BAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENTIALLY STRONGER STORM SYSTEM WILL MOVE INTO THE REGION ON MONDAY AND MONDAY NIGHT...BRINGING ADDITIONAL PERIODS OF HEAVY RAIN AND INCREASED WINDS. A HIGH WIND WATCH IN EFFECT FOR MONDAY NIGHT. * HIGH WIND WATCH...SEE WWUS76 KMTR - NPWMTR FOR DETAILS * RIVERS IN THE NORTH BAY ARE EXPECTED TO RISE SIGNIFICANTLY MONDAY AND MONDAY NIGHT. THE UPPER NAPA RIVER IS FORECAST TO BRIEFLY REACH FLOOD STAGE MONDAY AFTERNOON. A FLOOD WATCH HAS BEEN ISSUED FOR THE NAPA RIVER AT ST HELENA. * FLOOD WATCH...SEE WGUS66 KMTR - FFAMTR FOR DETAILS * * RIVER STATEMENT...SEE FGUS86 KMTR - RVSMTR FOR DETAILS * WITH PERIODS OF HEAVY RAIN...LOCAL URBAN FLOODING IS LIKELY MONDAY AND MONDAY EVENING. IN ADDITION...SMALL STREAMS MAY REACH BANKFULL DURING THESE TIMES. ANOTHER STORM WILL MOVE INTO THE AREA LATE WEDNESDAY THROUGH THURSDAY EVENING. YET ANOTHER STORM IS DUE IN FRIDAY INTO FRIDAY EVENING. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS WET OR WINDY... THEY WILL BE COLDER WITH LOW SNOW LEVELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:24 AM PST | Wind Advisory | MTR | Monterey | 16 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.